Alert archive / Texas / Tornado Warnings in 2005
Tornado Warning 15, NWS Amarillo, TX
NWS Amarillo, TX issued this tornado warning at Jun 11, 2005, 6:32 PM CDT for Deaf Smith County, Texas. It was in force for 58 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2005, 6:32 PM CDT (23:32 UTC)
- Expired
- Jun 11, 2005, 7:30 PM CDT
- In force
- 58 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Deaf Smith County, TX
The radar
The Cannon AFB radar (KFDX), 86 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 6:40 PM CDT | TORNADO 0 | 16 Sw Vega, TX | TORNADO START TIME 0640 PM / END TIME 0650 PM; SMALL TORNADO |
| Jun 11, 6:40 PM CDT | TORNADO | 16 Sw Vega, TX | TORNADO START TIME 640 PM / END TIME ONGOING |
| Jun 11, 7:10 PM CDT | HAIL 1.75 | 10 Nw Simms, TX | GOLF BALL HAIL LITTERING THE GROUND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 3:00 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.5 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 960 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 638 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KAMA 112333 TORAMA TXC117-120030- /O.NEW.KAMA.TO.W.0015.050611T2332Z-050612T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE AMARILLO TX 632 PM CDT SAT JUN 11 2005 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * TORNADO WARNING FOR... NORTHERN DEAF SMITH COUNTY IN THE PANHANDLE OF TEXAS * UNTIL 730 PM CDT * AT 632 PM CDT...THE HEREFORD FIRE DEPARTMENT REPORTED A TORNADO 20 MILES NORTHWEST OF HEREFORD OR NEAR SIMMS. THE STORM WAS MOVING NORTHEAST AT 15 MPH. * THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING FOR THE PANHANDLE OF OKLAHOMA AND THE PANHANDLE OF TEXAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1100 PM CDT SATURDAY EVENING FOR THE PANHANDLE OF OKLAHOMA AND THE PANHANDLE OF TEXAS. LAT...LON 3490 10294 3487 10259 3518 10258 3516 10292 $$
1 follow-up statement
000 WWUS54 KAMA 112347 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 645 PM CDT SAT JUN 11 2005 TXC117-120030- /O.CON.KAMA.TO.W.0015.000000T0000Z-050612T0030Z/ DEAF SMITH TX- 645 PM CDT SAT JUN 11 2005 ...A TORNADO WARNING CONTINUES UNTIL 730 PM CDT FOR NORTH CENTRAL DEAF SMITH COUNTY... AT 640 PM CDT...A TORNADO WAS REPORTED BY TRAINED STORM SPOTTERS 16 MILES SOUTHWEST OF VEGA IN DEAF SMITH COUNTY. THE TORNADO REMAINS ON THE GROUND AT THIS TIME. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT FOR THE PANHANDLE OF OKLAHOMA AND THE PANHANDLE OF TEXAS. LAT...LON 3503 10283 3495 10255 3517 10252 3516 10292 $$ SLATTERY
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at Jun 11, 2:15 PM CDT, 4 hours 17 minutes earlier.
Area forecast discussion, Jun 11, 2:15 PM CDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 215 PM CDT SAT JUN 11 2005 .DISCUSSION... WEAK SURFACE LOW OVER EAST CENTRAL NM THIS AFTERNOON WITH ONE BOUNDARY EXTENDING FROM AROUND KGAG TO JUST WEST OF KAMA AND THEN TO NEAR PORTALES NM. DRYLINE EXTENDS FROM EASTERN NM NEAR PORTALES SOUTHWARD. CU FIELD DEVELOPING THIS AFTERNOON FROM AROUND KRTN SOUTH TO NEAR KSRR OR SANTA ROSA NM. LOW CLOUDS HUNG IN LONGER TODAY THAN YESTERDAY ACROSS MUCH OF THE FORECAST AREA...BUT ARE BEGINNING TO SEE CLEARING TAKING PLACE FROM SOUTHWEST TO NORTHEAST ACROSS THE TX PANHANDLE THIS AFTERNOON. FEEL ANY ORGANIZED CONVECTION WILL LIKELY ADVECT INTO THE PANHANDLES RATHER THAN DEVELOP OVER THE FORECAST AREA...BUT COULD SEE ISOLATED STORMS POSSIBLY DEVELOPING BETWEEN KAMA AND KLBB AND ALSO BETWEEEN KAMA AND KGAG LATE THIS AFTERNOON. BEST CHANCES THOUGH LATER THIS EVENING AND OVERNIGHT AS SHORTWAVE ENERGY EJECTS EASTWARD OUT OF THE SOUTHWESTERN STATES AND LOW LEVEL NOCTURNAL SOUTHERLY JET SETS UP ONCE AGAIN OVER THE FORECAST AREA. DEPENDING ON TIMING OF SHORTWAVE TROUGH SUNDAY...SHOULD SEE SOME OVERNIGHT CONVECTION LINGERING INTO EARLY SUNDAY. THUS...INTRODUCED POPS IN THE SUNDAY MORNING GRIDS INSTEAD OF THE ZERO POPS PREVIOUSLY. AS THE UPPER TROUGH MAKES ITS WAY INTO EASTERN NM AND THE WESTERN PANHANDLES BY LATE SUNDAY...MAY SEE CONVECTION BREAK OUT ACROSS THE EASTERN SECTIONS OF THE FORECAST AREA AS THIS SYSTEM KICKS THE DRYLINE EASTWARD INTO WESTERN OK. KEPT SLIGHT CHANCE TO CHANCE POPS FOR SUNDAY NIGHT...ALTHOUGH BUMPED THEM UP SLIGHTLY. LEFT TEMPS AND DEW POINT GRIDS ALONE EXCEPT FOR SOME MINOR TWEAKING. ANY MINOR CHANGES TO GRIDS WERE IN THE DAYS 1 TO 3 PERIOD AND LEFT LATER PERIODS ALONE. DRIER AND WARMER CONDITIONS NEXT WEEK WITH POSSIBLY NORTHWEST FLOW PATTERN RETURNING AROUND WEDNESDAY OR THURSDAY. THIS MAY CAUSE CONVECTION TO TRACK SOUTHEAST OUT OF CO AND NM...BUT CONFIDENCE IS LOW THIS EARLY. WILL LEAVE POP GRIDS ALONE FOR NOW. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 61 86 60 84 / 40 30 30 0 BEAVER OK 64 81 63 85 / 40 40 40 0 BOISE CITY OK 57 80 57 83 / 40 20 20 0 BORGER TX 66 85 64 86 / 40 30 30 0 BOYS RANCH TX 61 86 59 86 / 40 20 20 0 CANYON TX 61 87 59 85 / 40 30 30 0 CLARENDON TX 65 88 64 87 / 40 30 30 0 DALHART TX 59 83 58 84 / 40 20 20 0 GUYMON OK 62 81 60 85 / 40 30 30 0 HEREFORD TX 61 87 59 87 / 40 20 20 0 LIPSCOMB TX 65 83 63 86 / 40 40 40 0 PAMPA TX 65 85 64 85 / 40 30 30 0 SHAMROCK TX 66 88 67 88 / 40 40 40 0 WELLINGTON TX 66 90 67 89 / 40 40 40 0 && .AMA WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 13/11
Hazardous weather outlook, Jun 11, 3:02 PM CDT, 3 hours 30 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 302 PM CDT SAT JUN 11 2005 OKZ001>003-TXZ001>020-121100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 302 PM CDT SAT JUN 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... ...TORNADO WATCH NUMBER 460 IN EFFECT UNTIL 900 PM CDT FOR THE WESTERN THIRD OF THE TEXAS AND OKLAHOMA PANHANDLES... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON ...THIS EVENING...AND TONIGHT ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES. THE MAIN SEVERE WEATHER THREATS WILL BE LARGE HAIL... DAMAGING WINDS AND A FEW TORNADOS. LOCALLY HEAVY RAINS WILL ALSO POSE A THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... ON SUNDAY...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THE EASTERN TWO-THIRDS OF THE TEXAS AND OKLAHOMA PANHANDLES. THE PRIMARY SEVERE WEATHER THREAT WILL BE FROM DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE OKLAHOMA AND TEXAS PANHANDLES ARE ENCOURAGED TO MONITOR THE LATEST FORECASTS AND BE READY FOR ACTIVATION THIS AFTERNOON THROUGH TONIGHT...AND AGAIN SUNDAY. SLATTERY
In the hours before
Local storm report, Jun 11, 5:46 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
546 PM CDT SAT JUN 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM HAIL 5 NW AMARILLO 35.25N 101.88W
06/11/2005 2.50 INCH POTTER TX NWS EMPLOYEE
WOODLANDS SUBDIVISION
&&
MRKLocal storm report, Jun 11, 5:50 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
550 PM CDT SAT JUN 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 8 S CANYON 34.87N 101.92W
06/11/2005 1.00 INCH RANDALL TX AMATEUR RADIO
&&
MRKLocal storm report, Jun 11, 5:53 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
553 PM CDT SAT JUN 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 PM HAIL 7 S AMARILLO 35.10N 101.82W
06/11/2005 0.75 INCH RANDALL TX AMATEUR RADIO
HUNGATE AND INTERSTATE 27
&&
MRKLocal storm report, Jun 11, 5:56 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
556 PM CDT SAT JUN 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL 5 NW AMARILLO 35.25N 101.88W
06/11/2005 1.75 INCH POTTER TX AMATEUR RADIO
TASCOSITA
&&
MRKLocal storm report, Jun 11, 5:59 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
559 PM CDT SAT JUN 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM HAIL 8 NW AMARILLO 35.28N 101.92W
06/11/2005 0.75 INCH POTTER TX AMATEUR RADIO
&&
MRKLocal storm report, Jun 11, 6:00 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
600 PM CDT SAT JUN 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL DAWN 34.91N 102.20W
06/11/2005 0.88 INCH DEAF SMITH TX TRAINED SPOTTER
&&
MRKThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 9:24 PM CDT | Severe Thunderstorm Warning | AMA | Hartley | 66 min |
| Jun 10, 9:47 PM CDT | Severe Thunderstorm Warning | AMA | Oldham | 58 min |
| Jun 11, 4:54 PM CDT | Severe Thunderstorm Warning | AMA | Potter, Randall | 66 min |
| Jun 11, 5:05 PM CDT | Tornado Warning | AMA | Potter | 55 min |
| Jun 11, 5:23 PM CDT | Tornado Warning | AMA | Randall | 67 min |
| Jun 11, 5:53 PM CDT | Tornado Warning | AMA | Potter | 67 min |
| Jun 11, 6:00 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Oldham | 60 min |
| Jun 11, 6:25 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Randall | 65 min |
| Jun 11, 6:53 PM CDT | Tornado Warning | AMA | Potter | 67 min |
Nearby
Tornado Warnings in Texas, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.